Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 88, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 5, 2001, 5:53 PM CDT for Randolph County, Illinois. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 5, 2001, 5:53 PM CDT (22:53 UTC)
- Expired
- Jun 5, 2001, 6:30 PM CDT
- In force
- 37 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Randolph County, IL
The radar
The St Louis radar (KLSX), 98 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 6:15 PM CDT | Thunderstorm Wind 55 E | Evansville, IL | Thunderstorm wind gusts downed some power poles and power lines. |
| Jun 5, 6:31 PM CDT | Hail 0.88 | Sparta, IL | Storm spotters reported nickel size hail in Sparta. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -542 J/kg
- Mixed-layer LCL
- 435 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 052254 SVRSTL ILC157-052330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 553 PM CDT TUE JUN 5 2001 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANDOLPH COUNTY IN SOUTHWEST ILLINOIS * UNTIL 630 PM CDT * AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EVANSVILLE...MOVING EAST AT 30 MPH. * LOCATIONS IN THE PATH... SPARTA TILDEN COULTERVILLE SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL THAT CAN CAUSE SERIOUS INJURY AND EXTENSIVE PROPERTY DAMAGE. TAKE SHELTER INSIDE OF A STURDY BUILDING NOW! LAT...LON 3820 9004 3793 8995 3799 8961 3823 8960 RP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:00 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jun 5, 2:00 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 200 PM CDT TUE JUN 5 2001 SGNFNT MSTR AVBL WITH MRNG 850 INDICATING MID TEEN DEWPTS ACRS THE RGN. ETA AND AVN FAIRLY SMLR IN FCSTG H5 S/WV ACRS W CNTRL IL BY EVE WITH GOOD SHOT OF PVA ACRS NRN & CNTRL IL. NXT VORT CNTR FCST ACRS ERN KS THIS EVE WHICH SHOULD HELP SUSTAIN CURRENT CNVCTN ACRS W MO. FLASH FLOOD VALUES ARE LOW ACRS CNTRL PTN OF RGN WHERE 12 HR GUID IS CLOSE TO AN INCH. LATEST MSAS DATA INDICATES BEST SFC MSTR CNVGC LIES FM ERN PTN OF CWA ACRS STL AREA SWWD NR I-44. BNDRY FM MRNG CNVCTN LIES ACRS NE MO. LAPS INDICATES BEST CAPES LIE ACROS THE ERN OZARKS WITH 2ND AREA W OF COU AREA. IN THE EXTNDD, THE MRF, ECMWF AND UK ARE FAIRLY SMLR FOR FRI MRNG AT H5 WITH HI OVR THE SWRN U.S. AND NWLY FLOW ACROS RGN. UK AND MRF MORE SMLR OVR WEEKEND WITH ECMWF TRYING TO BUILD HUGE RDG ACRS THE GRT PLNS. .STL...FLASH FLOOD WATCH FOR A PTN OF CNTRL AND NE MO FOR TNGT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 4:34 PM CDT | Severe Thunderstorm Warning | LSX | Clinton | 41 min |
| Jun 5, 6:30 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 30 min |
| Jun 5, 6:57 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 48 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.